# SDR FQAR20170320007

- Difficulty date: March 20, 2017
- Submitted: March 21, 2017
- Operation: General aviation
- Aircraft: N316PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496125
- Aircraft time: 7,067 hours
- Engine: Lyc O360A4M
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Downlock Switch
- Part number: 89291003
- Condition: False Indication
- Location: Mlg
- Part time: 321 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

THE PILOT NOTED THAT THE RIGHT GEAR DOWN-AND-LOCKED INDICATION WAS INTERMITTANT.  IT WOULD FLICKER OR WOULD FAIL TO INDICATE DOWN. AFTER AN UNEVENTFUL LANDING, THE RIGHT GEAR WAS INSPECTED AND IT WAS DISCOVERED A WIRE IN THE DOWN LIMIT SWITCH HAD BROKEN. THIS REPAIR STATION HAS DOCUMENTED NUMEROUS PROBLEMS WITH THIS PART (SEE OTHER SDRS FOR THIS PART FOR HISTORY). THE MANUFACTURER HAS RE-DESIGNED THE SWITCH, HOWEVER THE REVISED PART (REV N?) APPEARS TO BE DIFFICULT TO OBTAIN, WHEREAS THE PROBLEMATIC EARLIER DESIGNS ARE MORE EASILY OBTAINED. THE SWITCH THAT FAILED IN THIS REPORT WAS REV M AND HAD BEEN INSTALLED LESS THAN ONE YEAR.
